Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 12, 1998, 8:38 AM CDT for Giles County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1998, 8:38 AM CDT (13:38 UTC)
- Expired
- Aug 12, 1998, 10:40 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 121339 FFWBNA TNC055-121540- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 838 AM CDT WED AUG 12 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GILES COUNTY IN MIDDLE TENNESSEE * UNTIL 1040 AM CDT * AT 835 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN SINCE AROUND 730 AM OVER THE SOUTHERN PART OF GILES COUNTY. SHOWERS AND A FEW THUNDERSTORMS CONTINUED IN THIS AREA...WITH THE POTENTIAL FOR MORE TO MOVE INTO THE REGION FROM THE NORTHWEST. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU A.RE RELATIVE TO STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE TO HIGHER GROUND IF RISING WATER THREATENS. STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 1:55 AM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 12, 1:55 AM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 AM CDT WED AUG 12 1998 SHWRS CURRENTLY W OF THE TN RVR ON RADAR & ALSO ACRS NW AL AND NE MS. THIS IS IN RESPONSE TO WK VORT AREA ACRS W TN. 00Z U.A. SHOWS 500 AND 300 MB TROF OVR THIS AREA AS WELL. THIS IS ALSO SHOWN BY 06Z ADAP PRODUCTS SUCH AS HIGH INSTBLTY, SFC MXG RATIO, AND SFC MSTR CNV IN W TN. THE MM5 MODEL SHOWS PRECIP THIS AFTN AND EVE (18Z-00Z) ACRS AREAS WEST-SOUTHWEST-SOUTH-AND SOUTHEAST OF NASHVILLE. THIS COINCIDES WELL WITH SFC BNDRY LYING S OF BNA. I HATE TO CALL THIS A FNT SINCE ANY COOLER OR DRIER AIR IS STILL ALG THE OH RVR. VAD WNDS AT OHX NOW SHOW NE WNDS AT SFC. MM5 ALSO SHOWS 500 MB ABSOLUTE VORTICITY ADVECTION IN PRECIP AREAS. THIS AREA OF PRECIP DISAPPEARS TNGT AS THE DYNAMICS SLIPS S AND E OF THE FA SO MSTLY CLR NRN TIER OF ZNS...PT CLDY SOUTH. THU LOOKS DRY OR PTLY SUNNY. TO SUM UP...AREAS SOUTH AND ALG A LN FM CAMDEN...WAVERLY...CENTERVILLE.. FRANKLIN...MURFREESBORO...SMITHVILLE...SPARTA SHUD HAVE A 30 OR 40 POP TDA...AND AREAS NORTH OF THIS LINE A 20 OR 30 POP. HIGHS TDA UPPER 80S TO ARND 90. LOWS TNGT UPR 60S. HIGH THU UPR 80S TO NR 90. 60 HR AVN AT 12Z FRI SHOWS MEAN RH BLDGb WWD ACRS TN DUE TO 700 MB TROFINESS OVR THE AREA ALG WITH A BROAD AREA OF LOW PRES AT THE SFC ACRS THE GULF STATES. I WILL INTRODUCE A CHC OF RW/TRW THU NITE ON THE EXTENDED FCST. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:50 AM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.